MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036181040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received within a non stryker microcatheter and there was no packaging returned with the device, therefore it cannot be confirmed that the correct device was returned.On visual/microscopic inspection, the delivery wire was kinked at 18cm and 39cm from the distal end.The main coil was noted to be physically detached from the delivery wire.The main coil was extended out of the distal end of the microcatheter.The main coil was noted to be extensively stretched.The microcatheter was noted to be kinked at 17cm & 19cm from the distal end.On functional testing, the microcatheter was unable to be flushed and the coil could not be removed, there was dried blood noted to the proximal end of the microcatheter adjacent to the hub, blocking the microcatheter.The microcatheter id was confirmed to be incompatible with the target xxl (0.022¿ mandrel passes).The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the device was confirmed to be in good condition during preparation/prior to use on the patient.Continuous flush was not set up and maintained throughout the clinical procedure.The device was returned and the main coil was noted to be detached and stuck within the returned microcatheter due to dried blood.Dried blood is an indication of insufficient flush.The returned microcatheter was found to have an incompatible inner diameter (too large).It is probable that the lack of flush and blood within the microcatheter coupled with the incompatible microcatheter caused the reported event.An assignable cause of user error will be assigned to the reported coil in catheter friction and main coil stretched, and to the analyzed coil delivery wire kinked/bent, main coil prematurely detached/separated during use, main coil stretched and coil jammed, as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.
 
Event or Problem Description
Analysis of the device revealed that the main coil had prematurely detached/separated during use.There was no clinical consequence to the patient reported as a result of this event.

Brand Name
TARGET XXL 360 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11704636
Report Number3008881809-2021-00173
Device Sequence Number4331048
Product Code HCG
UDI-Device Identifier07613327128406
UDI-Public07613327128406
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberM0036181040
Device Catalogue NumberM0036181040
Device Lot Number22402987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1